NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, November 26, 2015
Thank you for your time. I have asked a few questions since discovering this site. I have found it so very helpful since my 90 year old mum has been diagnosed with Alzheimer`s dementia. I find my mum very tearful, low mood, and low esteem in the mornings, as soon as I get her out of bed. Washed, dressed and take her downstairs, she becomes a different person in the afternoons, chatty, happier, and more with it. I am confused as to why mornings are bad, and afternoons are better. She is on anti depressants, aricept, which we have reduced from 10mg to 5mg because of sleep problems, she is on cipralex 10mg. I also have noticed she gets tearful and low 2 weeks before her b12 injection which she has three times a month. She is also on 7.5 mg prednisolone, it is a maintenance dose. The doctor said she may not be producing her own natural steroid due to being on steroids for 5 or more years. This medication was prescribed for polymyalgia. Hope this is not too complicated. Thank you.
The first thing I would look at is the timing of the medications that your mum takes. Aricept is usually better to be given in the AM as some patients will get vivid dreams if taken at night. Most anti-depressants are given in the morning (except Trazodone and Remeron) to help with daytime function. Possibly going up on the dose of the anti-depressant would be helpful. Certain medical conditions can cause daily mood swings. Check with her family doctor. Namenda is often given with the Aricept to help with the cognitive deficits of Alzheimer's disease. I'm not sure what cipralex is?
Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University